Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 129, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 13, 2011, 7:14 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2011, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 13, 2011, 8:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 97 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:30 PM CDT | HAIL 0.88 | 2 S Brent, FL | NICKEL HAIL REPORTED 2 S OF BRENT, FL. |
| Jun 13, 7:45 PM CDT | TSTM WND DMG | 3 Nw Pace, FL | TOP OF BARN BLOWN OFF AND ON TOP OF A VEHICLE AT 6088 CHUMUCKLA HWY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
987
WUUS54 KMOB 140014
SVRMOB
FLC033-113-140100-
/O.NEW.KMOB.SV.W.0129.110614T0014Z-110614T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
714 PM CDT MON JUN 13 2011
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
THIS INCLUDES THE CITIES OF...WEST PENSACOLA...WARRINGTON...
PENSACOLA...MYRTLE GROVE...GOULDING...GONZALEZ...FERRY PASS...
ENSLEY...BRENT...BELLVIEW...
SOUTHWESTERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
THIS INCLUDES THE CITIES OF...PACE...GULF BREEZE...
* UNTIL 800 PM CDT
* AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GONZALEZ...OR 8 MILES
NORTHWEST OF PENSACOLA REGIONAL...AND MOVING SOUTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ENSLEY AND FERRY PASS AROUND 725 PM CDT...
BRENT AND PENSACOLA REGIONAL AROUND 735 PM CDT...
GOULDING AND BELLVIEW AROUND 740 PM CDT...
WEST PENSACOLA...PENSACOLA AND EAST PENSACOLA HEIGHTS AROUND 745 PM
CDT...
MYRTLE GROVE AROUND 750 PM CDT...
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 3 AND 17.
&&
LAT...LON 3042 8740 3044 8736 3046 8736 3046 8739
3067 8734 3065 8714 3057 8715 3058 8717
3047 8714 3042 8717 3038 8725 3034 8726
3034 8720 3036 8722 3039 8714 3033 8715
3030 8742
TIME...MOT...LOC 0014Z 006DEG 16KT 3057 8725
$$1 follow-up statement
698
WWUS54 KMOB 140050
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
750 PM CDT MON JUN 13 2011
FLC033-113-140100-
/O.CON.KMOB.SV.W.0129.000000T0000Z-110614T0100Z/
ESCAMBIA FL-SANTA ROSA FL-
750 PM CDT MON JUN 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES...
AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AVONDALE...OR NEAR
BELLVIEW...MOVING SOUTH AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MYRTLE GROVE...WEST PENSACOLA...BROWNSVILLE AND RAMSEY BEACH BY 755
PM CDT...
WARRINGTON...BEACH HAVEN...SAND CUT AND MILLVIEW BY 800 PM CDT...
LAT...LON 3042 8740 3044 8736 3046 8736 3046 8739
3067 8734 3065 8714 3057 8715 3058 8717
3047 8714 3042 8717 3038 8725 3034 8726
3034 8720 3036 8722 3039 8714 3033 8715
3030 8742
TIME...MOT...LOC 0050Z 006DEG 16KT 3045 8729
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:48 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 13, 6:48 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
648 PM CDT MON JUN 13 2011
.AVIATION UPDATE FOR 14/00Z...SCATTERED THUNDERSTORMS ALONG THE
COASTAL COUNTIES AND SOUTHEAST MISSISSIPPI PRODUCING BRIEF IFR
CONDITIONS IN HEAVY RAIN. EXPECT THESE TO DIMINISH AROUND DARK WITH
A FEW LINGERING SHOWERS FOR A FEW HOURS PAST SUNSET. REMAINDER OF
NIGHT VFR...MIGHT BE A FEW POCKETS OF GROUND FOG WHERE HEAVIER RAIN
FELL. WILL DO IT AGAIN TUESDAY AFTERNOON WITH SCATTERED
THUNDERSTORMS PRODUCING PERIODS OF IFR CONDITIONS. SOME OF THE
STORMS ALSO PRODUCING STRONG GUSTY SURFACE WINDS BOTH THIS EVENING
AND TUESDAY AFTERNOON. /11
******************************PREVIOUS*****************************
.SHORT TERM....[TONIGHT THROUGH WEDNESDAY NIGHT]...FOR TONIGHT...AN
MCS NOW IN NORTHERN MISSISSIPPI IS ON A TRACK TO THE SOUTHEAST ALONG
AND EAST OF I-55...OR WITH THE RAILS...AS IT WERE...US HIGHWAY 45 AND
US HIGHWAY 49. MADE A LAST MINUTE UPDATE TO THE GRIDS TO REFLECT
INCREASE IN RAIN PROBABILITY AS THIS SYSTEM THUNDERS ALONG THIS
HEADING AT ABOUT 40 MPH. THAT SHOULD GET IT TO NORTHWEST CHOCTAW
COUNTY BY 6 PM...AND TO THE SHORE BY 9 PM. NO INDICATIONS OF SEVERE
WEATHER AT THE MOMENT...CHANCES ARE HIGH THE SYSTEM WILL RUN OUT OF
SUNLIGHT BEFORE IT GETS HERE.
ON TUESDAY THROUGH WEDNESDAY...ELEVATED HEAT INDICES WILL ALSO OCCUR
EACH AFTERNOON WITH MAXIMA APPROACHING 110 DEGREES ON TUESDAY AS THE
HOTTEST AND POSSIBLY WEDNESDAY. SATELLITE IMAGERY AND INSITU DATA
INDICATE A RIDGE THAT HAS BUILT UP OVER THE CENTRAL PLAINS IS
PROVIDING A REGION OF SINKING...ADIABATIC COMPRESSIONAL
WARMING...AND STABILIZATION. THIS MEANS THAT OVERNIGHT PERIODS WOULD
BE RELATIVELY QUIET AND DURING THE DAY INTO THE AFTERNOON...SKIES
WOULD BE CLEAR AND HAZY....WITH THE EXCEPTION OF A DISQUIETING
RUMBLES OF ISOLATED THUNDERSTORMS...AND HOT JUST ABOUT EVERYWHERE.
77/BD
&&
.LONG TERM [THURSDAY THROUGH SATURDAY]...NO CHANGES. STRENGTH OF
UPPER RIDGE TUE IS SOMEWHAT ANOMALOUS FOR THIS TIME OF YEAR WITH
500 MB HEIGHT RISES ON THE ORDER OF 30-60 DECAMETERS ABOVE NORMAL.
THE UPPER RIDGE BECOMES MORE DEFINED MORE INTO THE GULF THURSDAY
SETTING UP THE POTENTIAL FOR MID LEVEL IMPULSES TO RIDE ESE IN THE
UPPER W/NW WIND. GIVEN THE LACK OF A WELL DEFINED SURFACE BOUNDARY
WE WILL MAINTAIN NO HIGHER THAN 20% PROBABILITIES FOR RAIN EXCEPT
FOR THE SEABREEZE. THIS WILL PERSIST INTO THE WEEKEND EVEN THOUGH
STRONGEST PORTION OF THE MID LEVEL RIDGE SETS UP OVER TX/LA WITH A
SUBTLE BREAK IN THE RIDGE OVER THE SOUTHEAST STATES. DAYS HOT AND
NIGHTS MUGGY.
/77
.AVIATION (13/18Z AND 14/00Z TAF ISSUANCES)...GENERALLY VFR
CIGS/VSBYS THROUGH THE PERIOD. LESS LATE AFTERNOON AND EVENING
CONVECTION EXPECTED TODAY...BUT SOME ISOLATED TO OCNLY SCATTERED
STORMS WILL BE MOVING INTO AND OVER NWRN ZONES THROUGH AROUND 14/02Z
THIS EVENING. HAVE MENTIONED VCTS AT ALL TAF SITES...THROUGH AROUND
14/02Z AS WELL...WITH SEA BREEZE RELATED FORCING AS THE BOUNDARY
TRIES TO MOVE JUST INLAND AWAY FROM THE COAST AGAINST THE LIGHT
NWLY SFC FLOW OVER THE INTERIOR. MAY SEE A BRIEF PERIOD OF IFR
CIG/VSBYS WITH AN ISOLATED STORM AT THE TAF LOCATIONS...BUT ONLY
MENTIONED AT PNS. 12/DS
&&
.MARINE...WEAK HIGH PRESSURE WILL CONTINUE OVER THE NORTHERN GULF
INTO THE MID AND LATE PART OF THIS WEEK...WHILE A WEAK TROUGH OF LOW
PRESSURE PERSISTS JUST INLAND OVER THE SOUTHEASTERN STATES. THIS
WILL RESULT IN A CONTINUED LIGHT WIND OVER THE MARINE AREA
THROUGH MOST OF THE WEEK...WITH A LIGHT OFFSHORE COMPONENT LATE
NIGHTS AND A SLIGHTLY STRONGER SOUTHWESTERLY ONSHORE COMPONENT EACH
AFTERNOON. LITTLE CHANGE IN SEAS EXPECTED. 12/DS
&&
.FIRE...SURFACE HIGH DOMINATING THE REGION IN THE NEAR TERM. LIGHT
WIND THROUGHOUT DAYTIME MIXED LAYERS. NONETHELESS...DISPERSION IS
EXCEEDING 90 IN SOME PLACES. LIGHTNING IS PRESENTING A WILDFIRE RISK
DUE TO EXTREME DROUGHT CONDITIONS. HOWEVER HUMIDITY IN THE HIGH 30S
TO MID 40S...LIGHT WIND...AND KBDI/ERC CONDITIONS...ARE NOT MEETING
HEADLINE CRITERIA.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 74 99 74 97 / 30 20 10 20
PENSACOLA 79 98 80 96 / 30 20 10 20
DESTIN 79 93 80 92 / 20 20 10 20
EVERGREEN 69 101 71 100 / 30 20 10 20
WAYNESBORO 69 98 70 98 / 40 10 10 20
CAMDEN 69 100 71 99 / 30 10 10 20
CRESTVIEW 69 101 72 101 / 20 20 10 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY FROM 11 AM TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FL...HEAT ADVISORY FROM 11 AM TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...HEAT ADVISORY FROM 11 AM TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
GM...NONE.
&&Hazardous weather outlook, Jun 13, 5:55 AM CDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 455 AM CST MON JUN 13 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-141200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 455 AM CST MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT... HEAT INDICES WILL CLIMB INTO THE 101 TO 107 DEGREE FAHRENHEIT RANGE THIS AFTERNOON REGIONWIDE. HEAT STRESS WILL HAVE TO BE MONITORED CAREFULLY FOR THOSE WORKING IN THE DIRECT SUN OR IN POORLY VENTILATED AREAS. EXPOSURE TO THE DIRECT SUN CAN MAKE IT FEEL EVEN HOTTER THAN THE COMPUTED HEAT INDEX TO THE BODY. THOSE WHO ARE PRONE TO HEAT RELATED STRESS AND/OR ILLNESS SHOULD BE SURE TO PROPERLY COOL OFF AT NIGHT. PLEASE DO NOT FORGET TO CHECK ON THE ELDERLY. THE RISK OF WET MICROBURST WILL BE MODERATE TO HIGH ALONG AND JUST NORTH OF THE WESTERN FLORIDA PANHANDLE AND SOUTHERN BALDWIN COUNTY SEA BREEZE THIS AFTERNOON. ELSEWHERE...THE RISK IS MODERATE. IN WET MICROBURSTS... SUDDEN THUNDERSTORM WIND GUSTS CAN APPROACH 50 TO 60 MPH. PLEASE ALSO REMEMBER TO PRACTICE YOUR LIGHTNING SAFETY RULES. WHEN THUNDER ROARS...GO INDOORS! .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE HEAT WILL EVEN BE A BIGGER STORY ON TUESDAY AS HEAT INDICES ON TUESDAY CLIMB TO BETWEEN 105-109 DEGREES FAHRENHEIT. OTHERWISE...A SMALL CHANCE OF THUNDERSTORMS WILL EXIST EACH DAY THIS WEEK. SOME OF THE STORMS COULD BECOME STRONG...PRODUCING BRIEF STRONG WINDS GUSTS...SMALL HAIL...AND FREQUENT LIGHTNING. PLEASE ALSO REMEMBER TO PRACTICE YOUR LIGHTNING SAFETY RULES. WHEN THUNDER ROARS...GO INDOORS! .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY.
In the hours before
Local storm report, Jun 13, 6:46 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
646 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL BAGDAD 30.60N 87.03W
06/13/2011 E1.00 INCH SANTA ROSA FL PUBLIC
PUBLIC REPORT OF QUARTER SIZE HAIL IN BAGDAD.
&&
EJSpecial weather statement, Jun 13, 7:00 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 700 PM CDT MON JUN 13 2011 ALZ061-063-140045- UPPER MOBILE AL-LOWER MOBILE AL- 700 PM CDT MON JUN 13 2011 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...THROUGH 745 PM CDT... AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF TILLMANS CORNER...OR 6 MILES WEST OF SNOW AND TANNER WI...AND MOVING SOUTHWEST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... DEES AROUND 745 PM CDT... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. &&
Special weather statement, Jun 13, 7:05 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 705 PM CDT MON JUN 13 2011 FLZ002-004-140045- COASTAL ESCAMBIA FL-COASTAL SANTA ROSA FL- 705 PM CDT MON JUN 13 2011 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ESCAMBIA AND SOUTHERN SANTA ROSA COUNTIES IN NORTHWEST FLORIDA...THROUGH 745 PM CDT... AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES EAST OF GULF BREEZE...OR 11 MILES SOUTHEAST OF AVALON BEACH...AND MOVING SOUTH AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... OVER COASTAL ESCAMBIA AND SANTA ROSA COUNTIES THROUGH 740 PM CDT THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:58 AM CDT | Red Flag Warning | MOB | 13 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.